Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Disordered respiration as a levodopa-induced dyskinesia in Parkinson's disease|
|Citation:||Movement Disorders, 2002; 17(3):524-527|
|J.E. Rice, R. Antic, Philip D. Thompson|
|Abstract:||Symptomatic respiratory disturbance as a consequence of levodopa (L-dopa) therapy for Parkinson's disease (PD) has been described only rarely and may be underrecognized in clinical practice. We report on two patients with PD in whom the introduction or augmentation of L-dopa therapy was associated with the development of irregular and rapid breathing. Analysis of breathing patterns before and after L-dopa demonstrated a striking change in respiratory rate after administration of L-dopa, with the emergence of irregular tachypnea alternating with brief periods of apnea, in a pattern consistent with a central origin. In both cases, the temporal relationship of the respiratory disturbance to the administration of L-dopa suggested a peak-dose drug effect. Previous reports of L-dopa-induced respiratory dyskinesia are reviewed, and the potential mechanisms whereby L-dopa might influence the central control of respiration to produce irregular breathing patterns are discussed.|
|Keywords:||Humans; Respiration Disorders; Parkinson Disease; Dyskinesia, Drug-Induced; Levodopa; Antiparkinson Agents; Dose-Response Relationship, Drug; Aged; Male|
|Description:||Copyright © 2002 Movement Disorders Society Published in Movement Disorders, 2002; 17 (3):524-527 at www.interscience.wiley.com|
|Appears in Collections:||Medicine publications|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.